Alert archive / Georgia / Frost Advisories in 2021
Frost Advisory 8, NWS Jacksonville, FL
NWS Jacksonville, FL issued this frost advisory at Nov 13, 2021, 1:03 PM EST for 4 counties in Georgia. It took effect at Nov 14, 2021, 5:00 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2021, 1:03 PM EST (18:03 UTC)
- In effect from
- Nov 14, 2021, 5:00 AM EST
- Expired
- Nov 14, 2021, 8:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA
The radar
The Moody AFB radar (KVAX), 96 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
674 WWUS72 KJAX 131803 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 103 PM EST Sat Nov 13 2021 GAZ132>135-141300- /O.NEW.KJAX.FR.Y.0008.211114T1000Z-211114T1300Z/ Coffee-Jeff Davis-Bacon-Appling- Including the cities of Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, and Plant Hatch 103 PM EST Sat Nov 13 2021 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM EST SUNDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Coffee, Jeff Davis, Bacon and Appling Counties. * WHEN...From 5 AM to 8 AM EST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Nov 13, 12:35 PM EST, 28 minutes earlier.
Area forecast discussion, Nov 13, 12:35 PM EST, 28 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1235 PM EST Sat Nov 13 2021 .AVIATION... [Through 18Z Sunday] A weak line of light showers from KOCF to KCRG will push east across KSGJ within the next couple of hours and will bring a brief period of MVFR conditions. Otherwise, VFR stratus layer will continue to slide eastward in tandem with a quick-moving cold front. The front will push offshore early this afternoon with clear skies and WNW winds around 5-10 knots in its wake. Favorable conditions will prevail through the rest of the period, with lighter winds during the overnight hours. && .PREV DISCUSSION [938 AM EST]... .NEAR TERM [Through Tonight]... Light southwest steering flow ahead of approaching cold frontal boundary has lifted low level moisture out of the NE GOMEX and dense fog has developed along the I-75 corridor of inland NE FL from Ocala NW through Live Oak and Dense Fog Advisory has been posted through 9am this morning. This dense fog has the potential to advect further towards the east across the rest of NE FL and into the Jacksonville metro area and St Johns River Basin and advisory may have to be expanded towards sunrise this morning. This dense fog will slowly lift to a lower stratus deck by the mid morning hours as surface winds slowly increase ahead of the approaching frontal boundary. Moisture will be limited along the frontal boundary as it pushes into the region from the west late this morning and exits into the Atlantic Ocean by the mid afternoon hours and expect scattered showers mainly south of the I-10 corridor across NE FL during this time frame with measurable rainfall mainly south of a line from Gainesville to St Augustine, with some brief sprinkles for the rest of NE FL and coastal SE GA. Skies will clear rapidly late this afternoon behind the front with cooler and drier airmass pushing into the region under Northwest winds in the 5-10 mph range that will weaken slightly towards morning as high pressure builds in from the West. Overnight lows are expected to fall into the mid/upper 30s across inland SE GA and the Suwannee River Valley of inland North FL under clear skies, but position of surface high pressure just a bit too far West will keep a light drainage NW wind in place and while patchy frost is expected, not quite a set-up for widespread frost to support a 2nd period Frost Advisory with this package. The rest of NE FL and coastal SE GA will see Min Temps fall into the lower to middle 40s. .SHORT TERM [Sunday Through Monday Night]... Clear skies, dry conditions, and below normal temperatures continue Sunday into Monday. Surface high pressure will be over the Gulf coast states on Sunday. Sunday night into Monday morning, another reinforcing cool front moves through the area from the northwest. Surface high pressure builds from the northwest to over southeast Georgia Monday night. Clear skies, cold air advection and calm winds could lead to patchy frost developing late Monday night across portions of inland southeast Georgia. Overnight lows will be in the 40s on Sunday night and then cool into the upper 30s across inland southeast Georgia with 40s elsewhere. Highs will be in the 60s. .LONG TERM [Tuesday Through Friday]... Warming trend and mostly dry conditions through the end of the work week. Surface high pressure will build into the Carolinas on Tuesday as a coastal trough develops offshore of our FL/GA Atlantic coast beginning light onshore flow. The high then shifts offshore into the Atlantic Wednesday into Thursday continuing onshore flow causing temperatures to moderate to normal and increasing low level moisture to the area. This will bring a low chance for coastal showers for northeast Florida on Thursday. Models diverge on Friday ahead of an approaching front. The ECMWF keeps the frontal passage mostly dry whereas the GFS develops a Gulf low which crosses the area Friday night bringing showers and storms to the area. For now, went with low chances for showers. Highs begin on Tuesday in the upper 60s to low 70s rising to the mid/upper 70s Wednesday and Thursday then cool back to upper 60s to mid 70s on Friday. Overnight lows increase from the 40s to the 50s. .MARINE... Some patchy dense fog along the nearshore coastal waters this morning in the light wind flow, otherwise cold frontal passage still on track this afternoon, with a brief surge of Northwest winds at Small Craft Exercise Caution (SCEC) levels (15-20 kt) this evening, then a secondary dry cold frontal passage will cross the waters late Sunday night with another brief surge to SCEC levels. Early next week High pressure center over the Northern GOMEX will slowly build East and settle a ridge axis across the waters on Tuesday/Wednesday with onshore flow developing. Rip Currents: Lingering low end Moderate risk along the NE FL beaches today with surf/breakers of 2-3 ft, otherwise low risk expected for the SE GA beaches this weekend. && .PRELIMINARY POINT TEMPS/POPS... AMG 36 62 40 65 38 / 0 0 0 0 0 SSI 44 65 45 67 46 / 0 0 0 0 0 JAX 42 65 45 67 43 / 0 0 0 0 0 SGJ 46 67 47 67 50 / 0 0 0 0 0 GNV 42 67 42 70 41 / 0 0 0 0 0 OCF 45 68 43 71 43 / 0 0 0 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Nearby
Frost Advisories in Georgia, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.